Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 161, NWS Louisville, KY

June 19, 2015Bullitt County, Nelson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 19, 2015, 5:29 PM EDT for Bullitt County, Nelson County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 5:29 PM EDT (21:29 UTC)
Expired
Jun 19, 2015, 6:00 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 24 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WUUS53 KLMK 192129
SVRLMK
KYC029-179-192200-
/O.NEW.KLMK.SV.W.0161.150619T2129Z-150619T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 600 PM EDT

* AT 527 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF SHEPHERDSVILLE TO 8 MILES SOUTH
  OF SHEPHERDSVILLE TO 10 MILES WEST OF BARDSTOWN...AND MOVING
  NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHEPHERDSVILLE...SCUFFLETOWN...BEECH GROVE...CLERMONT...BARDSTOWN
  JUNCTION...RIDGETOP...HOBBS...LOTUS...CEDAR GROVE...SAMUELS...
  DEATSVILLE...BROWNINGTON...GAP IN KNOB...SOLITUDE...LENORE...HEBRON
  ESTATES...FOX CHASE...BROOKS...MOUNT WASHINGTON AND ZONETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3808 8555 3803 8550 3801 8551 3798 8547
      3779 8559 3787 8571 3786 8582 3788 8584
      3789 8583 3789 8581 3790 8582 3807 8570
TIME...MOT...LOC 2129Z 213DEG 29KT 3789 8581 3789 8571
          3780 8564

HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
610 
WWUS53 KLMK 192146
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT FRI JUN 19 2015

KYC029-179-192200-
/O.CON.KLMK.SV.W.0161.000000T0000Z-150619T2200Z/
NELSON KY-BULLITT KY-
546 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BULLITT AND NORTH CENTRAL NELSON COUNTIES UNTIL 600 PM EDT...

AT 545 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHEPHERDSVILLE TO 5 MILES EAST OF SHEPHERDSVILLE TO 8
MILES NORTHWEST OF BARDSTOWN...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HEBRON ESTATES...LENORE...FOX CHASE...SOLITUDE...ZONETON...MOUNT
WASHINGTON AND HIGHGROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3803 8550 3801 8551 3798 8547 3786 8554
      3786 8555 3799 8575 3807 8570 3808 8557
      3808 8555
TIME...MOT...LOC 2146Z 213DEG 29KT 3803 8571 3800 8562
          3791 8555

HAIL...<.75IN
WIND...60MPH

$$

EER
391 
WWUS53 KLMK 192152
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT FRI JUN 19 2015

KYC029-179-192202-
/O.EXP.KLMK.SV.W.0161.000000T0000Z-150619T2200Z/
NELSON KY-BULLITT KY-
552 PM EDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BULLITT AND NORTH
CENTRAL NELSON COUNTIES WILL EXPIRE AT 600 PM EDT/500 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3803 8550 3801 8551 3798 8547 3786 8554
      3786 8555 3799 8575 3807 8570 3808 8557
      3808 8555
TIME...MOT...LOC 2152Z 213DEG 29KT 3807 8568 3804 8559
          3795 8552

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:31 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 19, 3:31 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT Fri Jun 19 2015

.SHORT TERM (Now through Saturday Night)...
Updated at 310 PM EDT Fri Jun 19 2015

...Flash Flood Watch for Southern Indiana and Central Kentucky
Continues through Saturday...

In the short term, the remnants of tropical Cyclone Bill are
currently centered over southeastern MO.  Widespread cloudiness out
ahead of Bill has kept temperatures down below convective
thresholds.  However, skies have started to scour out and
differential heating combined with a moisture rich atmosphere has
led to convection developing.  The convection is rather disorganized
over central KY...mainly in just clusters.  More organization was
noted out over western KY and central TN where convective bands were
observed.  For the remainder of the afternoon, we expect convection
to become more widespread.  DCAPE values and microburst indices are
significantly lower than what we saw yesterday afternoon owing to
the lack of insolation of today.  Nonetheless, torrential rainfall
and gusty winds along with lightning will be the main weather
hazards.  Afternoon highs will top out in the mid-upper 80s in the
next hour or so with temperatures falling back into the upper 70s
and lower 80s this evening.

Convective coverage will increase tonight and continue through
Saturday morning as the actual remnants of Bill push eastward
through the region.  Utilizing an ensemble approach of the current
models, a general west to east motion is expected with Bill passing
through overnight.  While overall convective coverage will increase
tonight, the lack of instability will likely keep the threat of
thunderstorms more isolated to scattered.  However, high PWAT values
and deep warm cloud depths will allow storms to be effectiveness
rain producers.  Torrential rainfall and gusty winds will be the
primary threats.  With the actual low passing through the region, an
increase in low-level wind shear may provide an environment
favorable for a few isolated spin up tornadoes within the convective
bands...though the overall probabilities of tornado production are
rather low...but non-zero.  In general, we have bumped PoPs up to
100% for tonight as all locations should see rainfall.  Lows tonight
and Saturday night will be mild with readings only cooling into the
lower 70s.  Highs Saturday will be limited to the lower-middle 80s.

With regards to rainfall amounts, a widespread swatch of 2-3 inches
of rainfall is expected across the region.  Placing the heaviest
axis of rainfall is difficult, but the multi-model consensus
suggests somewhere from around Paducah to E-town to Richmond.
Isolated higher amounts of 3+ inches will be possible in some
isolated areas.  The area at most risk for flash flooding would be
across southern Indiana and that part of KY north of I-64 where
heavy convection dropped quite a bit of rainfall Thursday afternoon
and early this morning.  For this reason, the Flood Watch will
remain in effect through Saturday afternoon.

.LONG TERM (Sunday through Friday)...
Issued at 330 PM EDT Fri Jun 19 2015

The synoptic pattern at the start of the long term period will
feature a ridge across much of the southern CONUS, which will slowly
build east/northeast into at least southern KY through the middle of
next week.

Above average uncertainty exists through much of the long term
period as the Ohio Valley will be on the periphery of the building
upper-level ridge across the southern CONUS.  Guidance is in a bit
of disagreement as to how far north this ridge will build, and the
strength/timing of individual waves sliding around this ridge in the
northwest flow aloft.

Forecast confidence is highest on Sunday afternoon into early Sunday
night.  Guidance suggests a PV anomaly will slide southeast through
the northwest flow aloft.  In response, a surface low will push
through the Great Lakes, dragging an associated cold front southeast
into central/southern IN.  Surface convergence along this front
coupled with ascent from the passing PV anomaly should be enough to
fire convection across portions of central/southern IN Sunday
afternoon, perhaps pushing into portions of northern KY by Sunday
evening.  The one limiting factor will be a decent cap which should
limit convection initially, but the overall consensus in the
guidance is that strong heating and the incoming forcing should
erode this cap by the afternoon hours.  Initially, storms could be
multicells/transient supercells given 30-40 knots of deep-layer
shear coupled with the strong instability (3000+ J/kg of MLCAPE).
However, this convection will likely merge into line segments by the
evening.  This means a hail threat initially may likely transition
to more of a wind threat with time as 0-3km shear vectors (oriented
mainly WNW to ESE) around 30 knots suggest line segments should be
able to keep upright convection along their cold pools.

Forecast confidence decreases by Monday through the end of next week
as guidance differs on the timing/strength of each wave riding the
periphery of the building ridge.  For now, will go with a general
blend of the 19/12Z GEFS and the 19/12Z ECMWF solutions.  This
places the highest chances for precipitation mainly across the
northeast half of the CWA through much of the week, with lower
chances across southern KY where subsidence from the ridge will
likely win out.  Any complex of storms will likely be on the
periphery of stronger mid-level flow, so these could be
strong/severe depending on the exact timing.

In areas where it doesn't rain, temperatures will
be quite hot!  Highs in the middle 90s look increasingly likely for
many areas in KY next week, which coupled with dewpoints in the 70s,
will bring heat indices above 100 degrees at times.  Heat advisories
could be needed for some areas next week given this expected
airmass, so stay tuned!

&&

.HYDROLOGY...

Issued at 300 PM EDT Fri Jun 19 2015

The remnants of tropical cyclone Bill will move toward the region
this afternoon and then pass through the region tonight and
Saturday.  Spiral bands of convection will continue to develop
across the region this afternoon with the highest chances of
rainfall out across the western and southern areas.

Latest guidance has not really changed all that much with the QPF.
Currently we are not sticking to one particular deterministic model,
but rather utilizing the ensembles here.  That being said, a swatch
of 2 to 3 inches of rain looks very likely across much of southern
Indiana and central Kentucky.  Some isolated 3+ inch amounts will be
possible.  The axis of heaviest QPF still looks to be along and just
south of the Ohio River...roughly from Paducah to E-town to Richmond.

Flash flood guidance has come up slightly over the region.  Our
southern Indiana counties and far northern KY counties (along and
north of the I-64 corridor) are at most risk for flash flooding due
to heavy rainfall over the past few days.  Further south, like in
areas south of the BG and WKY Parkways, flash flood guidance values
are higher.

The current flood watch will remain in effect and no changes to the
area are expected.  Initial thoughts were that if significant
rainfall developed across southern KY today, that we might of needed
to expand it south.  The cloud cover has kept convection more
suppressed early this afternoon, but breaks in the cloud cover will
allow convection across TN to grow upscale and affect this region
later today.  Given the higher flash flood guidance across the south
and the initial lack of rainfall, no southward expansion is required
at this time.

Nevertheless, rain bands from Bill's remnants will affect the region
tonight and Saturday with periods of torrential rainfall.  This may
result in localized flood issues in some areas along with rises on
area creeks and streams.  Current deterministic and ensemble river
model guidance continues does not indicate the potential for
widespread river flooding.
&&

.AVIATION (18Z TAF Update)...
Updated at 113 PM EDT Fri Jun 19 2015

Widespread cloudiness has kept instability lower across the region
this morning and early this afternoon.  However, some breaks in the
cloud cover will allow instability to increase and convective
coverage is expected to pick up during the afternoon hours.  The
remnants of tropical cyclone Bill will approach the region tonight
bringing several rounds of convection to the region.  Spiral bands
out ahead of the approaching remnants will start to move into the
region late this afternoon and evening.  Prevailing conditions will
generally be VFR, however, within these spiral bands, visibilities
and ceilings will drop into the MVFR or even the IFR range for a
brief time.

Convection is expected to become more widespread overnight as the
remnants of Bill move through the area.  For now, plan on carrying
MVFR conditions at the terminals with rain showers.  Current data
suggests that conditions may drop to the IFR category late tonight
(after 20/09Z) at all the terminals.  Winds through the period will
be out of southeast and then shift to the south overnight with
speeds of 4-5 knots this afternoon and then increase to 8-10kts
overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late Saturday night FOR KYZ023>043-
     045>049-053>057-066-067.

IN...FLASH FLOOD WATCH through late Saturday night FOR INZ076>079-083-
     084-089>092.

&&

Short Term........MJ
Long Term.........KJD
Hydrology.........MJ
Aviation..........MJ
Hazardous weather outlook, Jun 19, 3:41 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI JUN 19 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-201945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...LIBERTY...STANFORD
341 PM EDT FRI JUN 19 2015 /241 PM CDT FRI JUN 19 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MULTIPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS TROPICAL DEPRESSION BILL APPROACHES THE REGION.
TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS WITH THESE STORMS. WITH THE REMNANTS OF BILL APPROACHING
THE AREA ...LOW-LEVEL WIND SHEAR VALUES WILL INCREASE AND AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT WITH ANY STRONG STORMS
THAT DEVELOP.

ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING AT TIMES
THROUGH SATURDAY NIGHT. SEE THE FLASH FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY THE REMNANTS OF TROPICAL STORM BILL WILL BRING SCATTERED
TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY. LOCALIZED
FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT AS
WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS AND AN ISOLATED TORNADO OR
TWO WILL BE POSSIBLE.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH THURSDAY. STORMS ON SUNDAY MAY BECOME STRONG TO SEVERE
OVER PORTIONS OF SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.
STRONG WINDS...LARGE HAIL...AND LIGHTNING WILL BE THE MAIN
THREATS WITH THESE STORMS.

HEAT AND HUMIDITY WILL RETURN TO THE REGION NEXT WEEK POSSIBLY BRINGING
HEAT INDICES IN EXCESS OF 100 DEGREES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ061>065-070>078-081-082-201945-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
341 PM EDT FRI JUN 19 2015 /241 PM CDT FRI JUN 19 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MULTIPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS TROPICAL DEPRESSION BILL APPROACHES THE REGION.
TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY THE REMNANTS OF TROPICAL STORM BILL WILL BRING SCATTERED
TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY. LOCALIZED
FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT AS
WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH WEDNESDAY. STORMS ON SUNDAY MAY BECOME STRONG
WITH GUSTY WINDS AND LIGHTNING BEING THE MAIN THREATS WITH THESE
STORMS.

HEAT AND HUMIDITY WILL RETURN TO THE REGION NEXT WEEK POSSIBLY BRINGING
HEAT INDICES IN EXCESS OF 100 BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/KD

In the hours before

Special weather statement, Jun 19, 2:11 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT FRI JUN 19 2015

KYZ037-042-043-191840-
BOURBON KY-HARRISON KY-NICHOLAS KY-
211 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  RUDDELS MILLS...
  COLVILLE...
  HOOKTOWN AND MILLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3845 8411 3823 8406 3825 8440 3840 8439
TIME...MOT...LOC 1812Z 265DEG 11KT 3832 8426

EER
Special weather statement, Jun 19, 2:41 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT FRI JUN 19 2015

KYZ041-049-057-191910-
CLARK KY-FAYETTE KY-MADISON KY-
241 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF VETERANS PARK...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BLUE GRASS...
  ATHENS...
  LOCUST GROVE...
  HOOTENTOWN AND LISLETOWN...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3787 8414 3780 8442 3784 8445 3785 8444
      3787 8444 3791 8446 3804 8428
TIME...MOT...LOC 1841Z 237DEG 15KT 3787 8439

EER
Special weather statement, Jun 19, 4:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT FRI JUN 19 2015

KYZ024-025-027>029-045-053-192130-
BRECKINRIDGE KY-BULLITT KY-GRAYSON KY-HARDIN KY-LARUE KY-MEADE
KY-NELSON KY-
459 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
LEITCHFIELD TO 14 MILES NORTHEAST OF LEITCHFIELD TO HODGENVILLE...AND
MOVING NORTH AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  MCDANIELS AND ADDINGTON FIELD AIRPORT...
  CAVE SPRING AND TUNNEL HILLS...
  WESTVIEW AND KINGSWOOD...
  HARNED AND BOSTON...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3779 8641 3795 8609 3787 8557 3752 8567
      3755 8620 3746 8648
TIME...MOT...LOC 2059Z 194DEG 31KT 3756 8643 3769 8618
          3763 8574

EER
Special weather statement, Jun 19, 5:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT FRI JUN 19 2015

KYZ041-048-049-056-057-192205-
CLARK KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-
521 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
SMALL HAIL...AND 40 MPH WINDS...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
RICHMOND TO 6 MILES NORTHEAST OF LANCASTER...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...SMALL HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  WINCHESTER...
  RICHMOND...
  LANCASTER...
  FORD AND LISLETOWN...
  PROVIDENCE AND FOREST GROVE...
  JACKSON FERRY AND ELKIN...
  OLIVERS AND PEYTONTOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 94 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8402 3784 8405 3782 8407 3784 8409
      3783 8410 3781 8407 3778 8410 3777 8408
      3775 8407 3773 8409 3767 8409 3764 8412
      3759 8411 3759 8462 3761 8465 3801 8443
      3803 8402 3795 8397
TIME...MOT...LOC 2121Z 270DEG 18KT 3785 8433 3767 8448

RJS
Local storm report, Jun 19, 5:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT FRI JUN 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
06/19/2015                   HARDIN             KY   LAW ENFORCEMENT

            TELEPHONE POLES AND POWER LINES REPORTED
            DOWN ALONG DIXIE HIGHWAY IN THE CITY.

&&

SZAPPANOS
Special weather statement, Jun 19, 5:28 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT FRI JUN 19 2015

INZ084-089-192200-
CRAWFORD IN-PERRY IN-
528 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ENGLISH...AND MOVING NORTHEAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM. IF THIS STORM STRENGTHENS
FURTHER...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED.

* THIS STORM WILL ALSO IMPACT...
  DEUCHARS AND WEST FORK...
  SULPHUR SPRINGS AND SULPHUR...
  BEECHWOOD AND FREDONIA...
  RIDDLE AND GRANTSBURG...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
86 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8643 3822 8629 3821 8629 3818 8633
      3820 8635 3820 8637 3816 8637 3813 8644
      3813 8645 3811 8647 3807 8654 3813 8665
TIME...MOT...LOC 2128Z 224DEG 16KT 3815 8649

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:58 AM EDTFlash Flood WatchLMKAnderson, Bourbon, Boyle, Breckinridge, Bullitt, Casey and 27 more35 hr
Jun 19, 2:11 PM EDTSpecial Weather StatementLMKHarrison29 min
Jun 19, 2:41 PM EDTSpecial Weather StatementLMKClark29 min
Jun 19, 4:23 PM EDTTornado WarningLMKHancock27 min
Jun 19, 4:59 PM EDTSpecial Weather StatementLMKHardin, Larue31 min
Jun 19, 5:06 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson29 min
Jun 19, 5:21 PM EDTSpecial Weather StatementLMKClark, Garrard, Madison44 min
Jun 19, 5:51 PM EDTAreal Flood AdvisoryLMKClark, Fayette, Garrard, Jessamine, Madison3 hr
Jun 19, 6:08 PM EDTSpecial Weather StatementLMKJefferson, Oldham, Shelby32 min
Jun 19, 6:10 PM EDTSevere Thunderstorm WarningLMKMeade25 min
Jun 19, 6:14 PM EDTFlash Flood WarningLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison3 hr
Jun 19, 7:39 PM EDTSevere Thunderstorm WarningLMKAllen, Barren31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.